"The U.S. Food and Drug Administration today approved the Argus II Retinal Prosthesis System, the first implanted device to treat adult patients with advanced retinitis pigmentosa (RP). The device, which includes a small video camera, transmitter "...
Adverse reactions, occurring most often early in therapy, include paresthesias, particularly a "tingling" feeling in the extremities; hearing dysfunction or tinnitus; fatigue; malaise; loss of appetite; taste alteration; gastrointestinal disturbances such as nausea, vomiting and diarrhea; polyuria; and occasional instances of drowsiness and confusion.
Metabolic acidosis and electrolyte imbalance may occur.
Transient myopia has been reported. This condition invariably subsides upon diminution or discontinuance of the medication.
Other occasional adverse reactions include urticaria, melena, hematuria, glycosuria, hepatic insufficiency, flaccid paralysis, photosensitivity, convulsions, and, rarely, crystalluria and renal calculi. Also see PRECAUTIONS: Information for Patients for possible reactions common to sulfonamide derivatives. Fatalities have occurred, although rarely, due to severe reactions to sulfonamides including Stevens-Johnson syndrome, toxic epidermal necrolysis, fulminant hepatic necrosis, agranulocytosis, aplastic anemia, and other blood dyscrasias (see WARNINGS).
Read the Methazolamide (methazolamide) Side Effects Center for a complete guide to possible side effects
Methazolamide should be used with caution in patients on steroid therapy because of the potential for developing hypokalemia. Caution is advised for patients receiving high-dose aspirin and methazolamide concomitantly, as anorexia, tachypnea, lethargy, coma and death have been reported with concomitant use of high-dose aspirin and carbonic anhydrase inhibitors (see WARNINGS).
Last reviewed on RxList: 9/3/2008
This monograph has been modified to include the generic and brand name in many instances.
Additional Methazolamide Information
Report Problems to the Food and Drug Administration
Get breaking medical news.